Is anyone taking Remeron (Mirtazapine) along Wellbutrin/Effexor (or another med)?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 7/8/2006 5:33 PM (GMT -7)   
I have been doing well on Remeron (45mg- highest dose) that I have been taking since September but lately have felt the depression coming back a bit - not the full blown clinical depression with the crying and unable to concentrate that I have had - but enough to where I can feel it, to where I don't have the motivation I once did.  I come home from work and just lie around..clean a bit..but other than that..have no motivation.  I try to walk every day on my morning, lunch and afternoon breaks at work..and that has been helping with anxiety..but not much with the depression.
 
A few months ago, when I went to see the Psychiatrist and told her I have been feeling down, she advised that she felt the Remeron was still working (because I didn't have difficulty concentrating, did not have thoughts of harming myself, crying spells and was able to function and go to work).  She said she wanted to add another medication to "supplement" the Remeron..and I am wondering if anyone is on two medications.  I am a bit apprehensive to be on two medications, because I am not quite understanding if one medication stops working, how will I know which one?  Then I would have to stop taking both medications and have to go through withdrawal effects from two meds.  Just thinking about all this is causing me great anxiety..and I know I need to have more faith instead of the "what ifs" and trust the Psychiatrist.
 
I tried all the SSRI's and did not have positive results.  Remeron is the only medication that has worked for me - other than weight gain, I was very lucky to not have side effects on it.  She then gave me two choices.."Wellbutrin or Effexor" and I am wondering why only those two choices.  I am wondering if Psychiatrists get paid commissions for these two medications.  I am just curious as to why she didn't offer any of the older tricyclics as another choice.  I am curious if anyone is on Remeron (Mirtzapine) as well as on another medication?  Once I get on health insurance (one more month) will talk to her to see if I can have some other choices besides two very expensive medications.  I called the Pharmacy today and  Wellbutrin costs $125.00!  Yikes! Thanks for listening.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/9/2006 3:43 AM (GMT -7)   

Hi Rianna, I’m sorry your having a worry about your meds...Remeron is a Tetracyclic so your physician isn’t going to want to pair it with the older Tricyclics due to a possible chemical clash.  Wellbutrin and Effexor are SSRI's and would most likely give a good boost to the Remeron...this is why physicians typically stack the SSRI's on top of this class of medications.  It is difficult to try to trust what your physician is doing, I know.  But your very good about keeping yourself informed of these meds and just be sure that you ask lots of questions from your doctor before hand.

After working for a large mental health organization I can tell you that psychiatrists don’t get paid by the drug companies or drug reps to prescribe any of these medications.  The most I have ever seen given out by the drug reps and drug companies is pens, note pads, book bags, sometimes if there was a training on that medication they would supply breakfast or lunch.  Just small stuff like that.


Elisha

http://www.healingwell.com/donate


 


lexi_84
New Member


Date Joined Jul 2006
Total Posts : 5
   Posted 7/9/2006 9:47 PM (GMT -7)   
Hi I am also experiencing the exact thing although I have not talked to my dr. yet I was diagnosed with severe depression and anxiety about yr and a half ago and reacted very well to effexor and was better than ever more confident than ever, got a job and a new boyfriend, but now I am starting to feel down again and worry I will sprial downward to suicidal thoughts like before, I also have what they call compulsive thoughts like with postpartum mothers have and they have started to creep back....what should I do...any advice???  thanks sad

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/10/2006 9:34 AM (GMT -7)   
Oh yeah ate, we got samples all the time...but most of our psychiatrists were like, if they didnt think the medication would work or help the patient they didnt prescribe it.  Like Geodon we had samples stacked up to Sunday but most of our docs wouldnt prescribe it as they didnt feel it was an effective drug.  Finally, the Geodon rep just stopped coming.  But the Zoloft & Zyprexa reps were our two biggest ones.  But these also are effective medications.  I dont know about trips or anything like that...docs could be getting that kind of thing...who knows.


 


bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 7/11/2006 1:06 PM (GMT -7)   
I take Celexa in the morning and Remeron at night. The combo seems to be helping.

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 7/15/2006 4:36 PM (GMT -7)   
Thanks to all who replied..some excellent responses.  Thanks for taking the time to write.  Remeron and Celexa? Is Cellexa an SSRI?  I wish I could take SSRi's..but can't.  I have too hard of a time with side effects, and they numb me too much.  Someone posted that Wellbutrin and Effexor are SSRI's..but are you sure about that?  I thought Wellbutrin was in the bupoprian (spelling) class of drugs and that Effexor was like Cymbalta..an SSNRI? Thanks again for the replies.  Much appreciated.  I read this article in "Women's World" magazine that strawberries help increase mood..so I have been eating strawberries every day..and am feeling much better.

lob girl!!!
Regular Member


Date Joined Jun 2006
Total Posts : 44
   Posted 7/16/2006 5:21 AM (GMT -7)   
hi rianna, i take remeron and effexor and im finding it a good combo, my mood has lifted.

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 7/16/2006 2:56 PM (GMT -7)   
I know it sounds like I'm being a real wimp..but I am so afraid of trying Effexor - I noticed that one of the possible side effects of Effexor when I researched was Tardive Dyskensia - which is a permanent twitching of the face, in which there is no cure. I have heard so many horror stories of people who have terrible withdrawals from Effexor. I am just so confused right now. Not sure why I am so afraid. I wish I had some sort of med coach that lived with me..lol. I live alone, and fear side effects..having to be put in the hospital like when I was put on Cymbalta. I felt very much alone. I wish I could go on the older Tricyclics instead of the newer meds..the newer meds seem to be more toxic than the older meds from what I have heard and researched. Goodness..what to do..what to do..thanks everyone for responding.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/17/2006 5:23 AM (GMT -7)   

Rianna, I'm not too sure where it is that you heard that Tardive Dyskensia can be a side effect of taking Effexor XR, but its not.  I have double checked the NDR (nurse's drug reference), Mosby's Drug Guide, and Effexor's prescribing information and no where have I been able to find Tardive Dyskensia as a possible side effect.  I am posting the link to Effexor's prescribing information below so you can read through it if you like.  I understand your anxiety over starting new medications and the possibility if they will work and what are they going to do to your body.  You may not have a medication coach but your doctor is very knowledgeable on these medications I am sure, plus you always have your pharmacist to go to and ask questions.  We are always here for you also... :-)

http://www.wyeth.com/content/ShowLabeling.asp?id=100


 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:06 AM (GMT -7)
There are a total of 2,732,428 posts in 301,019 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
198 Guest(s), 2 Registered Member(s) are currently online.  Details
Bui, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer